Alert archive / Kansas / High Wind Warnings in 2020
High Wind Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Jan 17, 2020, 4:44 PM CST for 8 counties in Kansas; Dundy County, Hitchcock County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 8 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 17, 2020, 4:44 PM CST (22:44 UTC)
- Expired
- Jan 18, 2020, 12:52 AM CST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 4:55 PM CST | DENSE FOG | 3 Se Oakley, KS | VISIBILITY LESS THAN 1/4 MILE. AWOS STATION KOEL 2 ESE OAKLEY. |
| Jan 17, 9:15 PM CST | HIGH SUST WINDS 40 | 2 Nw Wray, CO | THE AWOS IN WRAY, CO (K2V5) MEASURED SUSTAINED NW WINDS AT 40 MPH GUSTING TO 49 MPH AT 8:15 PM MST. |
| Jan 17, 9:53 PM CST | HIGH SUST WINDS 40 | 5 S Burlington, CO | THE ASOS IN BURLINGTON, CO (KITR) MEASURED NW WINDS SUSTAINED AT 40 MPH GUSTING TO 55 MPH AT 8:53 PM MST. |
| Jan 17, 10:31 PM CST | HIGH SUST WINDS 40 | 3 N Colby, KS | THE AWOS IN COLBY (KCBK) MEASURED SUSTAINED WINDS OF 40 MPH GUSTING TO 49 MPH AT 931 PM MST. |
| Jan 17, 10:43 PM CST | HIGH SUST WINDS 40 | 1 Nne Goodland, KS | THE ASOS IN GOODLAND (KGLD) MEASURED SUSTAINED WINDS OF 40 MPH GUSTING TO 52 MPH AT 9:43 PM MST. |
| Jan 17, 10:45 PM CST | NON-TSTM WND GST 61 | 4 Ene Gem, KS | MESONET STATION FW0981 REXFORD MEASURED SUSTAINED WINDS OF 41 MPH GUSTING TO 61 MPH AT 945 PM MST. |
| Jan 17, 11:01 PM CST | NON-TSTM WND GST 59 | 3 N Colby, KS | THE AWOS IN COLBY (KCBK) MEASURED SUSTAINED WINDS OF 40 MPH GUSTING TO 59 MPH AT 10:01 PM MST. |
| Jan 17, 11:36 PM CST | HIGH SUST WINDS 44 | 3 Se Oakley, KS | THE AWOS IN OAKLEY (KOEL) MEASURED SUSTAINED WINDS OF 44 MPH GUSTING TO 51 MPH AT 1036 PM MST. |
| Jan 17, 11:44 PM CST | HIGH SUST WINDS 40 | 9 Sse Sharon Springs, KS | SUSTAINED WINDS OF 40 MPH GUSTING TO 48 MPH MEASURED AT MESONET STATION CW6099, 9 SSE SHARON SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096 WWUS73 KGLD 172244 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 344 PM MST Fri Jan 17 2020 COZ090>092-NEZ079-080-180700- /O.NEW.KGLD.HW.W.0002.200117T2244Z-200118T0700Z/ Yuma County-Kit Carson County-Cheyenne County-Dundy-Hitchcock- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, Benkelman, Culbertson, Trenton, Stratton Ne, and Palisade 344 PM MST Fri Jan 17 2020 /444 PM CST Fri Jan 17 2020/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST /1 AM CST/ TONIGHT... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...In Nebraska, Dundy and Hitchcock Counties. In Colorado, Yuma County, Kit Carson County and Cheyenne County Counties. * WHEN...Until midnight MST /1 AM CST/ tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be extremely dangerous, especially for high profile vehicles. Blowing dust will reduce visibilities below 1/4 mile at times. * ADDITIONAL DETAILS...Blowing dust will rapidly reduce visibilities below one quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ001-002-013-014-027-028-041-042-180700- /O.NEW.KGLD.HW.W.0002.200117T2244Z-200118T0700Z/ Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita- Including the cities of St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, Tribune, and Leoti 344 PM MST Fri Jan 17 2020 /444 PM CST Fri Jan 17 2020/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST /1 AM CST/ TONIGHT... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Cheyenne, Rawlins, Sherman, Thomas, Wallace, Logan, Greeley and Wichita Counties. * WHEN...Until midnight MST /1 AM CST/ tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust will rapidly reduce visibilities below one quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Vincent
2 follow-up statements
642 WWUS73 KGLD 180034 AAA NPWGLD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 534 PM MST Fri Jan 17 2020 COZ090>092-NEZ079-080-180700- /O.CON.KGLD.HW.W.0002.000000T0000Z-200118T0700Z/ Yuma County-Kit Carson County-Cheyenne County-Dundy-Hitchcock- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, Benkelman, Culbertson, Trenton, Stratton Ne, and Palisade 534 PM MST Fri Jan 17 2020 /634 PM CST Fri Jan 17 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST /1 AM CST/ TONIGHT... * WHAT...Northwest winds sustained at 30 to 40 mph with gusts up to 60 mph. * WHERE...In Nebraska, Dundy and Hitchcock Counties. In Colorado, Yuma County, Kit Carson County and Cheyenne County Counties. * WHEN...Until midnight MST /1 AM CST/ tonight. * ADDITIONAL DETAILS...Northwest winds will increase to 30 to 40 mph with gusts up to 60 mph for several hours this evening, mainly between 8 pm and Midnight MST. * IMPACTS...Dangerous travel conditions are anticipated to be the primary impact. High profile vehicles will be most at-risk, particularly on well-traveled routes such as Interstate 70, Highway 385, Highway 34, and Highway 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items. Travelers in eastern Colorado and southwest Nebraska are urged to exercise additional caution this evening. && $$ KSZ001-002-013-014-027-028-041-042-180700- /O.CON.KGLD.HW.W.0002.000000T0000Z-200118T0700Z/ Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita- Including the cities of St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, Tribune, and Leoti 534 PM MST Fri Jan 17 2020 /634 PM CST Fri Jan 17 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST /1 AM CST/ TONIGHT... * WHAT...Northwest winds sustained at 30 to 40 mph with gusts up to 60 mph. * WHERE...Cheyenne, Rawlins, Sherman, Thomas, Wallace, Logan, Greeley and Wichita Counties. * WHEN...Until midnight MST /1 AM CST/ tonight. * ADDITIONAL DETAILS...Northwest winds will increase to 30 to 40 mph with gusts up to 60 mph for several hours this evening, mainly between 8 pm and Midnight MST. * IMPACTS...Dangerous travel conditions are anticipated to be the primary impact. High profile vehicles will be most at-risk, particularly on well-traveled routes such as Interstate 70, Highway 385, Highway 27, Highway 34, and Highway 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items. Travelers in northwest Kansas are urged to exercise additional caution this evening. High dust concentrations can aggravate asthma and cause respiratory problems, especially in children, the elderly, or those with pre- existing respiratory conditions. The Kansas Department of Health and Environment recommends taking preventative measures such as staying indoors or wearing protective breathing masks, if outside. && $$ Vincent
886 WWUS73 KGLD 180652 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1152 PM MST Fri Jan 17 2020 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-180800- /O.CAN.KGLD.HW.W.0002.000000T0000Z-200118T0700Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Sherman-Thomas-Wallace-Logan-Greeley-Wichita-Dundy-Hitchcock- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, and Palisade 1152 PM MST Fri Jan 17 2020 /1252 AM CST Sat Jan 18 2020/ ...HIGH WIND WARNING IS CANCELLED... Wind speeds across the warning area have decreased below criteria prompting cancellation. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Jan 17, 4:14 PM CST, 30 minutes earlier.
Area forecast discussion, Jan 17, 4:14 PM CST, 30 minutes before
Area Forecast Discussion National Weather Service Goodland KS 314 PM MST Fri Jan 17 2020 .SHORT TERM...(This evening through Saturday) Issued at 313 PM MST Fri Jan 17 2020 Breezy winds will continue west of the edge of the low level cloud deck this afternoon. The cloud deck has hovered over the eastern half of the CWA much longer today than expected causing a large temperature difference across the area ranging from the lower 30s to 60s. A 500 mb trough is currently crossing the CWA from the west. It seems to be moving slightly faster than expected. An associated surface low is currently located along the northwest Kansas/southwest Nebraska border. A cold front trailing the surface low has begun to move across Yuma county in Colorado. As the cold front moves through, strong northwesterly winds will move into the area continuing overnight. At this time, have not issued a High Wind Warning as not confident of low level inversion allowing the highest winds to mix down. Still expecting wind gusts in the 45 to 55 mph range tonight. Expecting the highest winds in the 03-06Z time frame tonight. There are some rain showers passing through the area this afternoon associated with the cold front. The showers should move out of the area later this evening. Temperatures will drop into the mid-teens to 20s tonight before rising into the upper 30s to mid-40s tomorrow. Cloud cover will decrease after midnight tonight. Winds will decrease from west to east across the Tri-State area after midnight as well. .LONG TERM...(Sunday through Friday) Issued at 210 PM MST Fri Jan 17 2020 Main focus for this period is the precipitation chances Thursday as an upper level trough moves through the Plains. The GFS continues to show a closed low moving through the Central Plains. Looking at the last six model runs, the trend has been to gradually shift the closed low further north. The current run of GEFS members only have two members supporting the closed low over the Central Plains. The ECMWF is becoming more promising with this closed low, developing a closed low east of the forecast area in northwest upper level flow. Winds with this day continue to vary. The GFS has the strongest winds. At this point am not very confident with the GFS solution due to the majority of the GEFS members not supporting the GFS scenario. However confidence is increasing that atleast some of the forecast area will receive precipitation. Aside from that the upper level flow will be from the northwest ahead of the ridge moving through early next week. As the ridge moves through highs will be warmer than normal. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1103 AM MST Fri Jan 17 2020 Conditions are rapidly improving at both TAF sites. KGLD has just returned to VFR conditions as of 18Z. MCK is still experiencing IFR conditions as of 18Z today but conditions should improve over the next hour. VFR conditions will return later this morning at both TAF sites through 18Z tomorrow. A cold front will pass through later this afternoon leading to a wind shift from south- southwest to northwest. Gusts as high as 55 mph will be possible overnight tonight. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...NEWMAN LONG TERM...JTL AVIATION...NEWMAN
Hazardous weather outlook, Jan 17, 12:16 PM CST, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1116 AM MST Fri Jan 17 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181830- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1116 AM MST Fri Jan 17 2020 /1216 PM CST Fri Jan 17 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong north northwesterly winds gusting up to 50 to 55 mph are possible over the area late today into this evening. Those areas not having seen any precipitation overnight could see blowing dust. These winds could cause problems for high profile vehicles. The main focus for any blowing dust are areas along/west of Highway 27. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jan 17, 2:16 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
116 PM MST FRI JAN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM ICE STORM OBERLIN 39.82N 100.53W
01/17/2020 DECATUR KS LAW ENFORCEMENT
ESTIMATED A HALF INCH OF ICE ON VEHICLES AND
INCH OF ICE/SLEET ON THE ROADS.
&&Local storm report, Jan 17, 4:20 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
320 PM MST FRI JAN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM FREEZING RAIN HILL CITY 39.37N 99.85W
01/17/2020 E0.05 INCH GRAHAM KS LAW ENFORCEMENT
LESS THAN A TENTH OF AN INCH OF ICE REPORTED
ACROSS THE COUNTY.
&&Local storm report, Jan 17, 4:24 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
324 PM MST FRI JAN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FREEZING RAIN HOXIE 39.36N 100.44W
01/17/2020 E0.03 INCH SHERIDAN KS LAW ENFORCEMENT
A FEW HUNDREDTHS OF AN INCH OF ICE ACROSS
THE COUNTY. ROADS WERE COVERED IN ICE AND
VERY SLICK.
&&Local storm report, Jan 17, 4:25 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MST FRI JAN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM DENSE FOG 3 N COLBY 39.43N 101.05W
01/17/2020 THOMAS KS AWOS
QUARTER MILE VISIBILITY.
&&Local storm report, Jan 17, 4:26 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
326 PM MST FRI JAN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM DENSE FOG 3 SE OAKLEY 39.10N 100.82W
01/17/2020 LOGAN KS AWOS
1/4 MILE VISIBILITY ASSOCIATED WITH DENSE
FOG AT THE KOEL AWOS IN OAKLEY AT 3:15 PM
MST.
&&
VINCENTLocal storm report, Jan 17, 4:35 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
335 PM MST FRI JAN 17 2020
...SUMMARY OF WINTER WEATHER REPORTS ACROSS THE TRI-STATE AREA AS
OF 3:30 PM MST ON FRIDAY JANUARY 17 2020...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM SLEET WINONA 39.06N 101.24W
01/16/2020 E0.1 INCH LOGAN KS LAW ENFORCEMENT
HIGHWAY 40 COVERED IN SLEET. DEPTH OF SLEET
IS UNKNOWN.
0555 PM SLEET OAKLEY 39.13N 100.85W
01/16/2020 E0.1 INCH LOGAN KS EMERGENCY MNGR
SURFACES COVERED IN SLEET. DEPTH OF SLEET
UNKNOWN.
0554 PM ICE STORM 11 S SHARON SPRINGS 38.74N 101.74W
01/16/2020 WALLACE KS LAW ENFORCEMENT
ROLLOVER ACCIDENT THREE MILES NORTH OF THE
GREELEY COUNTY LINE. NOT SURE IF THERE WERE
ANY INJURIES. HIGHWAY WAS SO SLICK THE
DEPUTY COULD BARELY WALK ON IT. ICE
ESTIMATES OF .5-.75 INCHES IN THE SOUTHERN
PART OF WALLACE COUNTY.
1259 PM ICE STORM OBERLIN 39.82N 100.53W
01/17/2020 DECATUR KS LAW ENFORCEMENT
ESTIMATED A HALF INCH OF ICE ON VEHICLES AND
INCH OF ICE/SLEET ON THE ROADS.
0123 AM FREEZING RAIN BENKELMAN 40.05N 101.53W
01/17/2020 E0.05 INCH DUNDY NE FIRE DEPT/RESCUE
CORRECTS PREVIOUS FREEZING RAIN REPORT FROM
BENKELMAN. ROADWAYS AROUND BENKELMAN VERY
SLICK DUE TO LIGHT COATING OF ICE. AMBULANCE
DRIVER REPORTED AND UNSURE OF TOTAL AMOUNTS
OF ICE. CREW WAS STUCK FOR AT LEAST AN HOUR.
0200 AM FREEZING RAIN LEOTI 38.48N 101.36W
01/17/2020 E0.02 INCH WICHITA KS EMERGENCY MNGR
HIGHWAYS IN WICHITA COUNTY ARE ICE COVERED,
CAUSING DANGEROUS DRIVING CONDITIONS.
0725 AM FREEZING RAIN SHARON SPRINGS 38.90N 101.75W
01/17/2020 E0.01 INCH WALLACE KS LAW ENFORCEMENT
ICE REPORTED ON VEHICLES AND THE SIDEWALK.
HOWEVER ANY TREATED HIGHWAYS ARE FINE.
0322 PM FREEZING RAIN HOXIE 39.36N 100.44W
01/17/2020 E0.03 INCH SHERIDAN KS LAW ENFORCEMENT
A FEW HUNDREDTHS OF AN INCH OF ICE ACROSS
THE COUNTY. ROADS WERE COVERED IN ICE AND
VERY SLICK.
0116 PM FREEZING RAIN NORTON 39.84N 99.89W
01/17/2020 E0.01 INCH NORTON KS LAW ENFORCEMENT
GLAZE OF ICE ON VEHICLES AND THE ROAD. ICE
HAS SINCE MELTED.
0430 AM FREEZING RAIN OAKLEY 39.13N 100.85W
01/17/2020 M0.06 INCH LOGAN KS EMERGENCY MNGR
.13 INCHES OF PRECIPITATION. THIS INCLUDES
SLEET AND SOME SNOW.
0550 PM FREEZING RAIN WINONA 39.06N 101.24W
01/16/2020 E0.13 INCH LOGAN KS TRAINED SPOTTER
APPROXIMATELY ONE EIGHTH OF AN INCH OF ICE
ON CONCRETE AND OTHER SURFACES.
0319 PM FREEZING RAIN HILL CITY 39.37N 99.85W
01/17/2020 E0.05 INCH GRAHAM KS LAW ENFORCEMENT
LESS THAN A TENTH OF AN INCH OF ICE REPORTED
ACROSS THE COUNTY.
0836 AM FREEZING RAIN 1 NE HILL CITY 39.38N 99.83W
01/17/2020 M0.03 INCH GRAHAM KS ASOS
0700 AM FREEZING RAIN GOVE 38.96N 100.49W
01/17/2020 E0.20 INCH GOVE KS EMERGENCY MNGR
AFTER LETTING CAR WARM FOR A HALF HOUR,
STILL HAD TO CHIP ICE OFF THE WINDSHIELD.
0324 PM DENSE FOG 3 N COLBY 39.43N 101.05W
01/17/2020 THOMAS KS AWOS
QUARTER MILE VISIBILITY.
0315 PM DENSE FOG 3 N COLBY 39.43N 101.05W
01/17/2020 THOMAS KS AWOS
1/4 MILE VISIBILITY ASSOCIATED WITH DENSE
FOG AT THE KCBK AWOS IN COLBY AT 3:15 PM
MST.
0750 AM DENSE FOG 1 NNE GOODLAND 39.37N 101.70W
01/17/2020 SHERMAN KS ASOS
QUARTER MILE VISIBILITY AT ASOS STATION KGLD
GOODLAND.
0700 AM DENSE FOG 1 NNE GOODLAND 39.37N 101.70W
01/17/2020 SHERMAN KS NWS EMPLOYEE
VISIBILITY OF 1/8 TO 1/4 MILE.
0635 AM DENSE FOG 9 N GOODLAND 39.48N 101.71W
01/17/2020 SHERMAN KS NWS EMPLOYEE
VISIBILITY OF A QUARTER TO AN EIGHTH OF A
MILE.
0325 PM DENSE FOG 2 ESE OAKLEY 39.11N 100.82W
01/17/2020 LOGAN KS AWOS
QUARTER MILE REPORTED.
0315 PM DENSE FOG 3 SE OAKLEY 39.10N 100.82W
01/17/2020 LOGAN KS AWOS
1/4 MILE VISIBILITY ASSOCIATED WITH DENSE
FOG AT THE KOEL AWOS IN OAKLEY AT 3:15 PM
MST.
1015 AM DENSE FOG 2 E OAKLEY 39.12N 100.81W
01/17/2020 GOVE KS EMERGENCY MNGR
QUARTER MILE VISIBILITY REPORTED AT THE
LOGAN/GOVE COUNTY LINE.
0715 AM DENSE FOG BIRD CITY 39.75N 101.53W
01/17/2020 CHEYENNE KS EMERGENCY MNGR
QUARTER MILE VISIBILITY IN TOWN.
0800 AM DENSE FOG WRAY 40.08N 102.23W
01/17/2020 YUMA CO PUBLIC
QUARTER TO HALF MILE VISIBILITY.
0757 AM DENSE FOG 5 S BURLINGTON 39.24N 102.28W
01/17/2020 KIT CARSON CO ASOS
QUARTER MILE VISIBILITY.
0716 AM DENSE FOG KIT CARSON 38.76N 102.79W
01/17/2020 CHEYENNE CO CO-OP OBSERVER
LESS THAN QUARTER MILE VISIBILITY IN TOWN.
NO POWER EITHER. TRUCK TRAFFIC HAS STOPPED.
0629 AM DENSE FOG 1 E KIT CARSON 38.76N 102.78W
01/17/2020 CHEYENNE CO CO-OP OBSERVER
VISIBILITY IN DENSE FOG IS A 1/4SM OR LESS.
0400 AM DENSE FOG CHEYENNE WELLS 38.82N 102.35W
01/17/2020 CHEYENNE CO LAW ENFORCEMENT
QUARTER MILE VISIBILITY.
&&
VINCENTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 6:37 AM CST | Dense Fog Advisory | GLD | Cheyenne, Greeley, Sherman, Wallace | 3 hr |
Nearby
High Wind Warnings in Kansas, 2020High Wind Warnings in Colorado, 2020High Wind Warnings in Nebraska, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.